Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 252, NWS Shreveport, LA

July 12, 2007Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 12, 2007, 2:55 PM CDT for Sevier County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2007, 2:55 PM CDT (19:55 UTC)
Expired
Jul 12, 2007, 3:45 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2158 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 121956
SVRSHV
ARC133-122045-
/O.NEW.KSHV.SV.W.0252.070712T1955Z-070712T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 345 PM CDT

* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HORATIO...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOCKSBURGH AROUND 330 PM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3407 9446 3396 9445 3380 9401 3409 9413

$$

PO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:33 AM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jul 12, 10:33 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 AM CDT THU JUL 12 2007

.DISCUSSION...

KSHV 12Z SOUNDING SHOWS A MOIST...UNSTABLE AIRMASS IN PLACE...AND
SUGGESTS ANOTHER BALMY AFTERNOON AHEAD.  CURRENT SURFACE OBS SHOW
88F AT KSHV...SO WE/LL UPDATE TO BUMP AFTERNOON TEMPS UP A SKOSH.

&&

.AVIATION...

EXPECT MOSTLY VFR THROUGH THE DAY AND OVERNIGHT. THUNDERSTORM
COMPLEX OVER CENTRAL OK MAY DIMINISH AS IT MOVES SOUTHEASTWARD
TODAY...BUT MAY ALSO PRODUCE BOUNDARY FOR ADDITIONAL CONVECTION THIS
AFTERNOON...BEST CHANCES OF THIS IS GENERAL VICINITY IN AND AROUND
I 30. WILL KEEP AFTERNOON VCTS IN FOR MOST TAF SITES. IN AND NEAR
THUNDERSTORMS WINDS WILL HAVE THE POTENTIAL TO BE STRONG AND GUSTY
WITH SPEEDS UP TO 25 KNOTS...BRIEF BUT HEAVY RAINFALL...AND MVFR
CEILINGS. OUTSIDE AND AWAY FROM THUNDERSTORMS WINDS WILL BE S TO SW
5 TO 10 KNOTS THEN DECEASING TO S TO SE 3 TO 6 KNOTS AROUND
13/00Z. /17/

&&

.PREV DISCUSSION... /ISSUED 443 AM CDT THU JUL 12 2007/

DISCUSSION...
NW FLOW ALOFT WILL MAKE FOR A TRICKY FORECAST FROM NOW THROUGH
SATURDAY...AS IT WILL NOT TAKE MUCH TO FIRE OFF CONVECTION DURING PEAK
HEATING...AS WAS THE CASE ACROSS NE TX/SW AR/N LA WEDNESDAY. UPPER AIR
ANALYSIS INDICATES THAT OUR WEAK SHEAR AXIS STILL LINGER NW-SE ACROSS
NE TX/N LA...SANDWICHED BETWEEN THE W GULF OF MX/CNTRL TX RIDGE...AND
LONGWAVE TROUGH OVER THE OHIO/TN VALLIES INTO THE MID-ATLANTIC STATES.
9Z SURFACE THETA-E ANALYSIS INDICATES A WEAK SURFACE TROUGH/BOUNDARY
EXTENDING W-E FROM CNTRL OK...E INTO CNTRL AR THIS MORNING. THIS DIRTY
NW FLOW...AND STATIONARY SURFACE BOUNDARY TO THE N...WILL FOCUS
SCATTERED CONVECTION DURING PEAK HEATING MAINLY THIS AFTERNOON...WITH
STORMS BECOMING MORE OUTFLOW DOMINANT AS THEY TRAVERSE SE INTO EXTREME
NE TX/N LA. HAVE INCREASED POPS A TAD UP N TO REFLECT THIS
THINKING...AND CAN NOT RULE OUT ISOLATED SVR CONVECTION WITH LOCALLY HEAVY
RAINFALL. BELIEVE STORMS WILL BEGIN TO DIMINISH ONCE AGAIN AFTER
SUNSET...BUT WILL HAVE TO WATCH CLOSELY UPSTREAM ACROSS SW KS/E TX
PANHANDLE/W OK...FOR NEXT EMBEDDED SHORTWAVE THAT WILL DROP SE ACROSS
CNTRL/S OK OVERNIGHT.

PREFER THE SLIGHTLY MORE PROGRESSIVE NAM/NGM/UKMET SOLUTION INITIALLY
WITH THIS NEXT PERTURBATION...WITH A 25-30 KT SW LLJ ENHANCING MCS
DEVELOPMENT...SLIPPING SE ALONG THE RED RIVER VALLEY TOWARDS EXTREME
NE TX/SE OK/ADJACENT SW AR EARLY FRIDAY. INCREASED POPS TO HIGH CHANCE
FOR THE FAR N ZONES LATE TONIGHT...THEN LIKELY FOR FRIDAY...AS MCS
BEGINS TO DECAY FRIDAY MORNING WITH THE LOSS OF THE LLJ.
HOWEVER...ASSOCIATED OUTFLOW BOUNDARIES FROM THIS MCS WILL LIKELY
BECOME DEPOSITED ACROSS THE REGION...WITH SUFFICIENT HEATING BENEATH
CONVECTIVE DEBRIS ENOUGH FOR ADDITIONAL SCATTERED CONVECTION TO FORM
DURING THE AFTERNOON ACROSS E TX/SE OK/SW AR/EXTREME N LA. AT THIS
TIME...CONSIDERABLE UNCERTAINTY REMAINS AS TO THE EXACT
LOCATION/TIMING/TRACK OF THIS POTENTIAL MCS...AND ITS ASSOCIATED
SURFACE BOUNDARIES. THUS...CAN NOT PINPOINT HEAVY RAINFALL POTENTIAL
WITH ENOUGH CONFIDENCE TO MENTION IN THE FORECAST ATTM. HOWEVER...WILL
HIGHLIGHT HEAVY RAINFALL AND EVEN ISOLATED SVR THREAT IN THE MORNING HWO.

BELIEVE THE NAM/UKMET IS A BIT TOO FAST IN ACCELERATING THIS NEXT
SHORTWAVE TOO FAR S ACROSS E TX/N LA FRIDAY NIGHT/SATURDAY...AS
LONGWAVE ENERGY SHIFTS E TOWARDS THE E COAST...LEAVING THIS
TROUGH/SHEAR AXIS CUT OFF FROM THE MAIN FLOW/TRAPPED BENEATH LARGE W
U.S. RIDGE. THUS...SHEAR AXIS/WEAK CLOSED LOW WILL LIKELY BECOME
QUASISTATIONARY ACROSS NCNTRL/NE TX PER THE ECMWF. THUS...POTENTIAL
FOR ADDITIONAL HEAVY RAINFALL/FLOODING WILL INCREASE THIS WEEKEND
ACROSS THE WATERLOGGED AREAS OF NE TX/SE OK. TO MAKE MATTERS WORSE...W
U.S. RIDGE WILL BEGIN TO BREAK DOWN BY LATE SUNDAY IN RESPONSE TO
TROUGHING ACROSS THE PAC NW/BRITISH COLUMBIA...SHIFTING THE RIDGE A
TAD SE INTO THE CNTRL PLAINS BY MONDAY...MAINTAINING SHEAR AXIS OVER
N/NE TX. WILL KEEP CHANCE POPS GOING THROUGH MUCH OF THE EXTENDED FOR
NOW...ALTHOUGH ECMWF/GFS INDICATE BERMUDA RIDGE RETROGRADING W INTO
THE SE U.S. LATE MONDAY/TUESDAY...THUS SHIFTING THE SHEAR AXIS W
ACROSS TX AS WELL AWAY FROM THE REGION. SHOULD THIS INDEED
OCCUR...CONVECTION WILL BECOME LIMITED...WHILE TEMPS HEAT UP TO THE
MID/UPPER 90S...MORE TYPICAL OF MID JULY. HAVE REFLECTED THIS THINKING
INTO THE LATTER PERIODS OF THE EXTENDED FORECAST.

PRELIMS ARE NEXT...

15

AVIATION...
WITH THE EXCEPTION OF VISIBILITY REDUCTIONS AND POSSIBLY SOME LOWER
CLOUDS PRODUCING MVFR CATEGORIES THIS MORNING...EXPECT TO CARRY
MOSTLY VFR THROUGH THE DAY AND OVERNIGHT. DURING THE AFTERNOON
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVER
MAINLY SE OK...SW AR...AND PARTS OF NORTHERN NE TX...AND PARTS OF NW
AND N CENTRAL LA ALONG AND NEAR A KLBR...KDNT...KSHV...KGMS...AND
KHEZ LINE. RAIN CHANCES WILL BE AROUND 30 PERCENT THIS AREA AND WILL
MENTION VCTS IN TAF SITES NEAR AND TO THE NE OF THIS LINE.  IN AND
NEAR THUNDERSTORMS WINDS WILL HAVE THE POTENTIAL TO BE STRONG AND
GUSTY WITH SPEEDS UP TO 25 KNOTS...BRIEF BUT HEAVY RAINFALL...AND
MVFR CEILINGS. OUTSIDE AND AWAY FROM THUNDERSTORMS WINDS WILL BE
S TO SW 5 TO 10 KNOTS AFTER 12/16Z THEN DECEASING TO S TO SE 3 TO 6
KNOTS AROUND 13/00Z. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  94  73  89 /  20  30  30  40
MLU  74  92  72  89 /  30  30  30  30
DEQ  71  88  70  88 /  50  60  30  40
TXK  73  90  72  88 /  40  50  30  40
ELD  73  91  71  88 /  40  50  30  30
TYR  75  91  74  88 /  20  40  40  40
GGG  74  93  73  88 /  20  40  40  40
LFK  74  94  74  89 /  10  20  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/44/12
Hazardous weather outlook, Jul 12, 12:00 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 12 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND TONIGHT OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...IN
VICINITY OF A WEAK SURFACE BOUNDARY JUST NORTH OF THE AREA...AND AN
APPROACHING UPPER LEVEL DISTURBANCE THAT WILL TRAVERSE SOUTHEAST
ACROSS OKLAHOMA AND INTO EXTREME NORTHEAST TEXAS AND SOUTHWEST
ARKANSAS THIS AFTERNOON.  THESE SHOWERS AND THUNDERSTORMS WILL SPREAD
SOUTHEAST INTO NORTHEAST TEXAS AND NORTHERN LOUISIANA LATE THIS
AFTERNOON.  ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE
POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.
THESE STORMS WILL BEGIN TO DIMINISH AFTER SUNSET THIS EVENING...
ALTHOUGH ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE LATE TONIGHT
ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST
ARKANSAS...AS ANOTHER UPPER LEVEL DISTURBANCE DROPS SOUTHEAST INTO
THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR
STATE REGION FRIDAY...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL
SHIFT SOUTHEAST INTO NORTHCENTRAL AND NORTHEAST TEXAS LATE FRIDAY.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY...WITH THE
POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.
HOWEVER...THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND FLOODING
WILL INCREASE THIS WEEKEND ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...EXTREME SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA...AS
THIS UPPER LEVEL DISTURBANCE BECOMES STATIONARY ACROSS NORTHCENTRAL
AND NORTHEAST TEXAS.  AMPLE MOISTURE...DIURNAL HEATING...AND THE
PRESENCE OF THIS UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE
SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA...
WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING.  ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS
WELL...WITH THE POTENTIAL FOR DAMAGING WINDS.  THIS TREND WILL
CONTINUE THROUGH AT LEAST TUESDAY...BEFORE THIS UPPER LEVEL
DISTURBANCE SLOWLY BEGINS TO SHIFT WEST ACROSS TEXAS AND AWAY
FROM THE FOUR STATE REGION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST
TEXAS AND NORTHERN LOUISIANA.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 4:49 PM CDTSevere Thunderstorm WarningSHVUnion41 min
Jul 12, 5:14 PM CDTSevere Thunderstorm WarningSHVColumbia31 min
Jul 12, 5:32 PM CDTSevere Thunderstorm WarningSHVUnion58 min
Jul 12, 6:31 PM CDTSevere Thunderstorm WarningSHVUnion32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.